CSN Login
Members Online: 19

Day after chemo shot

Michaelynn
Posts: 71
Joined: Apr 2010

I got my first shot to build bone marrow yesterday and today my bones ache really bad. They told me to take alleve but it isn't helping me much. How long does this aching last after the shot? I was feeling pretty good until I got that shot. Mind you I am fatigued today so maybe its a combination of both things getting me down today. Is there anything else I can try or take to help the aches go away?

jazzy1's picture
jazzy1
Posts: 1387
Joined: Mar 2010

Is this what you had? I had it for 3 rounds of chemo and day after was the worst. I took Alleve too and it did seem to help, but also took Tylenol if not mistaken. The pain gets better and by the 5th day you're back up to running speed. Just takes time to get thru your bones...so my suggestion -- be patient!

Take care
Jan

Michaelynn
Posts: 71
Joined: Apr 2010

Yes that's the shot I had. The nurse said its making more bone marrow. I went on the tredmill for 30 minutes and feel a bit better. Moving seems to help a bit but hard to do when your so tired. If it gets better every day then I can handle that and be more prepared the next round of chemo. Thanks for the advise I appreciate it.

Ro10's picture
Ro10
Posts: 1481
Joined: Jan 2009

I had the terrible aching from the Neulasta and had to get a stronger pain pill from the doctor, as Tyelonal or Advil did not touch the aching. Then I read that if you take Claritin before the shot and for a few days after the shot it helps with the aching. My doctor had not heard that, but said to go ahead and try it. I took Claritin for about a week. I took it one day before the chemo, one the day of chemo, and five days after the chemo. It certainly did reduce the pain pills I needed to take. Hope this helps you. Good luck with your future treatments. In peace and caring.

faith316
Posts: 25
Joined: Mar 2010

I too had Neulasta shots after chemo treatments. The infusion nurses suggested I start taking Motrim before, the day of, and several days after the injection. I did not take any other pain meds during treatment. For me, the motrim reduced the bone pain significantly. I agree that in 4-5 days the discomfort subsides.

God's peace.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network